MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA61181002
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
According to available information, this device required replacement due to puncture.The balloon was punctured while the patient was asleep after a prostatectomy.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
We have been informed about a defect product, balloon damaged on a folysil product.According to the complaint description lot number and sample are available.After receiving this complaint, we searched for other complaints and found none the lot number 8948253.This product was made by our subcontractor which was informed about this issue.Checking the quality databases revealed one non-conformity in relation to the described defect and a corrective and preventive action are ongoing we received documentary investigation from our supplier indicating inflating and leak testing were carried out in accordance with procedure (b)(4).The products were in conformity when they left production.The probable cause is a problem with the balloon material.We received one used sample with lot number marked on the valve 8546668.After analysis we observed that the balloon was burst and no missing part.

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST A/S MANUFACTURING
9 avenue edmond rostand
sarlat-la-caneda 24206
FR   24206
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key17051702
Report Number9610711-2023-00104
Device Sequence Number3455057
Product Code EZL
UDI-Device Identifier03600040127605
UDI-Public03600040127605
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA61181002
Device Catalogue NumberAA6118
Device Lot Number8948253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown